Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Continued fractions with circular twin value sets


Author: Lisa Lorentzen
Journal: Trans. Amer. Math. Soc. 360 (2008), 4287-4304
MSC (2000): Primary 40A15
DOI: https://doi.org/10.1090/S0002-9947-08-04475-9
Published electronically: March 12, 2008
MathSciNet review: 2395173
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if the continued fraction $ K(a_{n}/1)$ has circular twin value sets $ \langle V_{0},V_{1}\rangle $, then $ K(a_{n}/1)$ converges except in some very special cases. The results generalize previous work by Jones and Thron.


References [Enhancements On Off] (What's this?)

  • 1. Jacobsen, Lisa, Some periodic sequences of circular convergence regions, Lecture Notes in Math. No 932, Springer-Verlag (1982), 87-98. MR 690456 (84c:40003)
  • 2. Jacobsen, Lisa, General convergence of continued fractions, Trans. Amer. Math. Soc. 294(2) (1986), 477-485. MR 825716 (87j:40004)
  • 3. Jacobsen, Lisa and Thron, W.J., Oval Convergence Regions and Circular Limit Regions for Continued Fractions $ K(a_{n}/1)$, Lecture Notes in Math., Springer-Verlag 1199 (1986), 90-126. MR 870246 (88c:40004)
  • 4. Jacobsen, Lisa and Thron, W.J., Limiting structures for sequences of linear fractional transformations, Proc. Amer. Math. Soc. 99 (1987), 141-146. MR 866444 (88d:40010)
  • 5. Jones, William B. and Thron, W.J., Convergence of continued fractions, Can. J. Math. 20 (1968), 1037-1055. MR 0230888 (37:6446)
  • 6. Jones, William B. and Thron, W.J., Twin-convergence regions for continued fractions $ K(a_{n}/1)$, Trans. Amer. Math. Soc. 150 (1970), 93-119. MR 0264043 (41:8640)
  • 7. Jones, William B. and Thron, W.J., Continued Fractions. Analytic Theory and Applications. Encyclopedia of Mathematics and Its Applications 11, Addison-Wesley Publishing Company, 1980. MR 0595864 (82c:30001)
  • 8. Lane, R.E., The Convergence and Values of Periodic Continued Fractions, Bull. Amer. Math. Soc. 51 (1945), 246-250. MR 0011748 (6:211b)
  • 9. Lorentzen, Lisa, Convergence criteria for continued fractions $ K(a_{n}/1)$ based on value sets, Contemporary Mathematics 236 (1999), 205-255. MR 1665372 (2000i:30006)
  • 10. Lorentzen, Lisa, Möbius transformations mapping the unit disk into itself, The Ramanujan J. Math. 13 (2007), 253-263. MR 2281165
  • 11. Lorentzen, Lisa and Ruscheweyh, St., Simple convergence sets for continued fractions $ K(a_{n}/1)$, Math. Anal. and Appl. 179(2) (1993), 349-370. MR 1249825 (95b:40001)
  • 12. Lorentzen, Lisa and Waadeland, Haakon, Continued Fractions with Applications, Studies in Computational Mathematics 3, Elsevier Science Publishers B.V., 1992. MR 1172520 (93g:30007) Lisa Lorentzen has changed her name from Lisa Jacobsen.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 40A15

Retrieve articles in all journals with MSC (2000): 40A15


Additional Information

Lisa Lorentzen
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, N-7491 Trondheim, Norway

DOI: https://doi.org/10.1090/S0002-9947-08-04475-9
Received by editor(s): December 4, 2005
Received by editor(s) in revised form: August 16, 2006
Published electronically: March 12, 2008
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society